The comments made by my colleagues are all very valid. I too am not on Byetta, but as a health care professional I know a lot of people who take this medication. Byetta is not insulin, although it is of course an injectable medication, and one major side effect is indeed nausea. As mentioned before, the nausea tends to settle after a few weeks or months on the medication, but I know a number of people who had to reduce the dosage, so if the nausea continues after the first month of treatment I recommend that you speak to your doctor.
Some patients tell me that the side-efects seem worse when they have a high carbohydrate meal and they experience less nausea when they eat less bread, rice, pasta and the like. This may be something you like to check out for yourself?
How much weight have you lost so far? I hear this too varies, some people loose around 4-5 kg, whereas others loose up to 25 kg, or nothing at all. If you are not losing weight then I recommend you speak to your doctor as the medication may not be working for you. Soon there will be a medication similar to Byetta on the market in Australia. It is called Vyctoza, it will initially only be available on a private prescription, but the good thing is that this is a once daily only medication, that may prove useful even if Byetta isn't. Just thought you might be interested in knowing this as you may want to discuss this with your specialist.
Good luck with it all!
Report this post
You must be a HealthShare member to report this post.
to your account or
now (it's free).